Discussions By Condition: I cannot get a diagnosis.

Heart issues

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • December 21, 2010
  • 00:29 PM

I've seen 3 doctors about this over the past year and a half. My GP, an emergency room doctor, and a cardiologist I was sent to; not one seems to even be interested in trying to understand what's going on, and so far, after switching insurance, I've been waiting 6 months to get a doctors app. This might be a long post, but I want to make sure I'm thorough. I know I need to get to a doctor but until then I'd at least like to have some idea of what this could be.

This started around the beginning of my junior year. Every day at exactly the same time, my face and upper chest would be flushed, almost purple, and it looked like I had been crying or out in the heat too long; kind of blotchy, and concentrated on my cheeks. It would start gradually and keep getting worse, and last for about 1 1/2-2 hours.

I've always had occasional flutters/heart palpitations in my chest, but they started getting worse, and happening every few hours instead of a few times a month. When I would have these little "episodes" with the unprovoked red face, every minute or so I'd feel like my heart was hicupping, and skipping beats, and I'd get very dizzy and nauseous, and usually have a headache that would last for a hour or so after everything else went away. The heart flutters would be also happen randomly throughout the day, and happen more often when I was tired/stressed or had caffeine.

I was also taking birth control, and had been on it for about 2 years with no problems. I went to my GP for a general checkup/to refill the prescription and asked her about it; she just blew it off as stress or too much caffeine.

This went on every day without exception, for about a month.

On my 17th birthday, I ended up getting so freaked out that I went to the emergency room. I hadn't slept more than 2 hours the night before, and had an energy drink at school; the entire day I was feeling dizzy and nauseous, and having the heart flutters. I nearly passed out in chemistry.

I got home and tried to sleep, and it just kept getting worse, so I went to the emergency room and was immediately rushed into a room, because my blood pressure had fluctuated so much that they considered it an emergency. (They checked my blood pressure while I was waiting/being registered)

Well I got an EKG, lots of IV fluid, blood tests, urine tests, an EKG and an X-ray and told to check with a cardiologist. I did that, and got a sonogram of my chest and a monitor to wear for 24 hours. After 2 weeks my mom got a call that said the results were "not remarkable."

It's been about a year and nothing has changed. When I switched the time of day I took my birth control the "episodes" would shift time, but since I've stopped taking it they haven't stopped. I cut out all caffeine from my diet and that hasn't helped either.

I'm frustrated, and worried, and cannot figure out what this could be.

Reply Flag this Discussion

2 Replies:

  • The most important questions I can ask are: 1. Do you have any pain in the chest, arms, stomach, leg or jaw?2. Specifically what are you taking for birth control?3. Do you smoke? (This is extremely important to know when someone is on birth control)4. Do you or anyone in your immediate family have a history of blood disorders, aneurysms, or heart disease?5. Are you taking anything else, prescribed, legal, or illegal?6. Did all this start before or after you started taking the birth control meds?
    gregtfish 67 Replies
    • December 21, 2010
    • 10:42 PM
    • 0
    Flag this Response
  • The most important questions I can ask are: 1. Do you have any pain in the chest, arms, stomach, leg or jaw?2. Specifically what are you taking for birth control?3. Do you smoke? (This is extremely important to know when someone is on birth control)4. Do you or anyone in your immediate family have a history of blood disorders, aneurysms, or heart disease?5. Are you taking anything else, prescribed, legal, or illegal?6. Did all this start before or after you started taking the birth control meds?1. I do have pain in the chest, but very mild, kind of achy.2. I was taking low-ogestrel3. I don't smoke4. My grandfather had heart disease, but I'm not really sure about much else in my family.5. No6. I'd been taking it for over a year when this started
    Anonymous 42789 Replies
    • December 22, 2010
    • 02:49 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.